Thunderstorm Wind, Cheyenne
- When
- August 25, 2:35 PM MST
- Where
- Cheyenne County, Bird City Arpt
- Measured
- 63 kt (72 mph) estimated gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.733, -101.533
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 25, 12:53 PM MST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 153 PM MDT MON AUG 25 2003 FORECAST CHALLENGES INCLUDE POPS AND TIMING OF FRONT THE 18Z SURFACE ANALYSIS PLACES THE TROUGH AXIS FROM A LOW IN NORTHCENTRAL SOUTH DAKOTA...ACROSS THE NORTHWEST TIP OF KANSAS...TO A LOW IN SOUTHEAST COLORADO. SATELLITE AND COMPOSITE RADAR LOOP SHOWING ACTIVITY MOVING NORTHEAST ALONG THIS AXIS. A SHORTWAVE CAN BE SEEN ON WATER VAPOR IMAGERY OVER NORTHERN COLORADO MOVING SOUTHEAST THE RIDGE OF HIGH PRESSURE WILL BUILD OVER THE ROCKIES TONIGHT AND TUESDAY AND THEN INTO THE PLAINS ON WEDNESDAY. AT THE SURFACE...THE TROUGH OF LOW PRESSURE WILL LINGER OVER THE FORECAST AREA THROUGH TUESDAY. HIGH PRESSURE WILL MOVE INTO THE AREA TUESDAY NIGHT TO BE FOLLOWED BY LOW PRESSURE ON WEDNESDAY. CURRENT ACTIVITY NEAR THE TROUGH AXIS WILL NECESSITATE SOME CHANCE POPS OVER THE NEBRASKA/COLORADO AS WELL AS FAR WEST KANSAS ZONES TONIGHT. CURRENT FORECAST ALREADY HAS WELL IN HAND. SAME SCENARIO WILL LIKELY TAKE PLACE ON TUESDAY NEAR SURFACE TROUGH. CURRENT FOECAST OF SLIGHT CHANCE POPS LOOKS GOOD. WEDNESDAY SHOULD BE DRY WITH LITTLE OR NO DYNAMICS. THURSDAY HAS A BETTER CHANCE OF -TSRA WITH A SURFACE TROUGH OVER THE AREA AND GOOD FORCING. THERE IS SOME DIFFERENCE IN THE MODELS ON THE PROGRESSION OF THE TROUGH ON THURSDAY...WILL LEAN TOWARD THE SLOWER SOLUTION AND KEEP CHANCE POPS THROUGH 06Z FRIDAY. THE TROUGH SHOULD BE EAST OF MOST OF THE FORECAST BY MIDNIGHT AND WILL RESTRICT POPS TO THE SOUTHEAST ZONES FROM 06-12Z FRIDAY. 850 TEMPERATURES THROUGH DAY 3 SUPPORT MAX TEMPERATURES IN THE 90S WITH LOWS IN THE LOWER TO MID 60S. DAYS 4-7...NORTHWEST FLOW ON DAY 4 MODIFIES GRADUALLY AS THE RIDGE BUILDS BACK INTO THE ROCKIES BY SUN. AT THE SURFACE...HIGH PRESSURE WILL BE REPLACED BY WEAK LOW PRESSURE ON SUN. SOME MORNING SHOWERS AND THUNDERSTORMS MAY LINGER NEAR THE TROUGH AXIS EARLY FRIDAY MORNING. THE CANADIAN FRONT MOVES SOUTH INTO THE FORECAST AREA FRIDAY EVENING ACCORDING TO THE GFS WITH GOOD FORCING. PER COORDINATION WITH KBOU...KLBF...KDDC WILL BE ON THE CAUTIOUS SIDE WITH POPS FRIDAY NIGHT AND COOLER TEMPERATURES SATURDAY. CONSEQUENTLY WILL ADD A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT. NORTHWEST FLOW DOMINATES THE REST OF THE FORECAST WITH SUBSIDENCE. WILL COOL DOWN MAX TEMPERATURES INTO THE UPPER 70S ON SATURDAY AND THEN WARM BACK INTO THE LOWER 80S SUNDAY AND MONDAY. .GLD...NONE. FS
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1028 AM MDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A SURFACE TROUGH OF LOWER PRESSURE WILL PROVIDE A LOW LEVEL CONVERGENCE AREA OVER EASTERN COLORADO THAT WILL BE THE FOCUS OF SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THUNDERSTORM DEVELOPMENT THIS EVENING WILL BE AIDED BY A SHORT WAVE TROUGH MOVING THROUGH THE UPPER LEVEL RIDGE IN PLACE OVER THE CENTRAL PLAINS STATES. HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND SOUTH WINDS OF 10 TO 20 MPH WILL PRODUCE EXTREME FIRE CONDITIONS TODAY. EXTREME FIRE DANGER MEANS FIRES START QUICKLY...SPREAD FURIOUSLY... AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTSIDE BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WITH HIGH PRESSURE FIRMLY IN PLACE ALOFT OVER THE CENTRAL AND WESTERN PARTS OF THE COUNTRY...CONDITIONS WILL REMAIN HOT AND MOSTLY DRY WITH EXTREME FIRE DANGER LIKELY TO CONTINUE. THUNDERSTORMS WILL ALSO BE POSSIBLE AS THEY FORM NEAR THE FRONT RANGE AND MOVE OUT OVER THE PLAINS TUESDAY EVENING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED AHEAD AND ALONG A COLD FRONT THAT MOVES THROUGH THE TRI-STATE REGION THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LOCKHART/RJC
The Goodland radar (KGLD), 43 km away, was scanning. The volume nearest the first event began at 21:33 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367485.